Resveratrol Side Effects
Resveratrol side effects are not high considering just how much of the product is consumed around the globe.
People do react differently to vitamin supplements, in particular Antioxidant Supplements because they are concentrated.
If you are new to these types of supplements then you can always consider a modest introduction at the initial stages then if you start to feel some adverse resveratrol side effects you adjust accordingly. Personally I have never experienced any negative issues with any of the supplements I have taken.
However there are resveratrol side effects and I made a point on mentioning this fact on my Home Page, but my research and experience tells me they are minimal in number.
Possible Side Effects
1. Stomach cramping and diarrhea. This is likely due to the emodin content in lower quality or purity resveratrol supplements.
2. An increase in blood pressure – stop immediately and consult your family Doctor. Can be controlled by a smaller dose initially with a gradual increase over months.
3. Light headed – start at a lower dose first and build up over months
4. Heart Palpitations – stop immediately and consult your Doctor.
5. Minor cold or flu like symptoms – usually these symptoms pass within a week or two.
6. Joint pain – rare but some people do react. Many experience the exact opposite ie: Joint Pain relief.
7. Decreased appetite – has been seen as a positive for some people looking to lose weight.
8. Headaches – initial early symptoms but generally passes as the body adjusts. Reduce intake and build up over two weeks.
9. An increased sensitivity to hot & cold temperatures. Very rare.
10. Insomnia. Very rare with the more common reaction being the opposite ie: better sleeping.
11. Numbness in the extremities – extremely rare. Reduce intake and build up slowly.
If you feel any of these resveratrol side effects, in particular high blood pressure and heart palpitations then cease immediately and consult your family doctor.
In Many Instances These Resveratrol Side Effects Are Associated With
a. Very high dosage >1000mg
b. Initial commencement using resveratrol – these symptoms can pass after a few weeks
c. Someone already on prescription medication. Resveratrol can act as a blood thinner as do many super antioxidants, so it is important that if you are undergoing any other kind of medication for blood thinning you must seek proper advice before you take Resveratrol.
My Personal Resveratrol Side Effects Experiences
I have not experienced any negative resveratrol side effects. Not a thing and in fact in some of the negative side effects listed above I am the total opposite.
- Minor cold or flue like symptoms – I have never felt better since starting using resveratrol. My general well being is the best it has been for many years.
- Joint Pain – I would generally experience muscle and joint pain after intense exercise but it has been noticeably less these days. Typically I would feel these effects hours later, extending into the evening and early hours of the morning. Refer my article on Muscle and Joint Pain.
- Insomnia – A total reversal for me. My sleeping patterns have changed from having insomnia to being a much more comfortable sleeper. Refer to my article on Sleeping Disorders.
As I said in the introduction, not everyone experiences resveratrol side effects.
Read my positive experiences located at my About Peter Castledine page.
Resveratrol Side Effects I Have Witnessed
My wife has a heart condition and is on blood thinners. She was immediately effected with negative resveratrol side effects and as a consequence ceased taking it immediately
- Light headed – dizziness due to the thin blood. She already is using blood thinners and resveratrol can act as a natural blood thinner.
- Heart palpitations – she could feel her heart racing and ceased immediately.
- Increase in blood pressure – due to the combination of prescription medicines being used.
If you are on a regimen that includes prescription medications you MUST consult your doctor prior to taking resveratrol.
It can act as the blood thinning agent which could cause some of these side effects when combined with prescription drugs that already help to thin your blood. This is one of the resveratrol side effects I would be very mindful of.
Resveratrol may also have unpredictable reactions when taken at the same time as other prescription medicines, similar to those caused by drinking grapefruit juice. It appears when you combine some prescription medications and resveratrol you can witness the side effects of resveratrol but not always. Keep in mind, people do react differently and consequently can display very different resveratrol side effects.
So there are certainly dangers of resveratrol but they do appear to be limited in number and perhaps localized to those on medication more than others.
If you are someone who is already using a vitamin supplement and you are not on prescription medicine of any kind, particularly a blood thinner, then I believe you would be safe to give it a go. Perhaps limit yourself to a maximum of 500mg per day and then build on it if desired.
Refer to my article on resveratrol dosage for more information.
Those people on medication would be best to consult their Doctor and if given the green light start slowly and build up if as the body becomes use to it.
Incoming search terms:
- resveratrol side effects
- resveratrol adverse effects
- resveratrol side effects high blood pressure
- does resveratrol thin the blood
- resveratrol heart palpitations
- resveratrol blood thinner
- resveratrol and heart palpitations
- does resveratrol thin your blood
- my resveratrol experience
- resveratrol high blood pressure